Medical Questions » Acne Questions » Question No. 3
See related information here.
|Question:||I have been taking antibiotics, inciuding Vibra-Tabs, Minomycin and Mysteclin, for acne for many years. These keep the acne under some control, but it never completely clears up. If I stop them, the acne flares up terribly. I am worried that the antibiotics may cause my bouts of depression, and can they cause a low sperm count?|
|Answer:||Acne can be controlled by antibiotics and other medications, but it cannot be cured. You are not going to have a ' peaches and cream' complexion, but there should only be a few pimples present that are not easily noticed by other people.
If your acne is controlled by antibiotics such as those you mention, be grateful, because some victims have to use far more potent medications. The antibiotics may be combined with skin preparations if necessary.
I am not aware of these drugs causing depression or a low sperm count, and you should be reassured on these points.
If you are having problems with periods of depression, whether associated with your acne, other problems, or no specific problem, I urge you to discuss it further with your general practitioner, as the depression may also need to be treated to make you a far happier and more confident person.|